Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 123, NWS Eureka, CA

December 13, 2016

NWS Eureka, CA issued this small craft advisory at Dec 13, 2016, 8:46 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 8:46 PM PST (04:46 UTC)
Expired
Dec 14, 2016, 3:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

783 
WHUS76 KEKA 140446
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 PM PST TUE DEC 13 2016

PZZ455-141300-
/O.EXT.KEKA.SC.Y.0122.161214T1100Z-161214T1500Z/
/O.EXB.KEKA.GL.W.0064.161214T1500Z-161215T0500Z/
/O.CAN.KEKA.SE.W.0029.161214T1700Z-161215T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
846 PM PST TUE DEC 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 7 AM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 9 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 9 PM PST WEDNESDAY. 

* WINDS...SOUTH WINDS RISING TO 15 T0 25 KT LATE TONIGHT...THEN TO
  20 TO 30 KT WITH GUSTS TO 40 KT ON WEDNESDAY. GALE GUSTS ARE
  EXPECTED TO CONTINUE THROUGH MID EVENING ON WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 9 TO 12 FT
  AROUND 9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-141300-
/O.NEW.KEKA.SC.Y.0123.161214T0446Z-161214T1100Z/
/O.CAN.KEKA.SC.Y.0122.161214T1100Z-161214T1700Z/
/O.EXT.KEKA.GL.W.0064.161214T1100Z-161215T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
846 PM PST TUE DEC 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* WINDS...SOUTHEAST WINDS 15 T0 25 KT TONIGHT...BECOMING SOUTH 20
  TO 30 KT WITH GUSTS TO 40 KT LATE TONIGHT AND WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 9 TO 12 FT AROUND
  9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-141300-
/O.EXT.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
846 PM PST TUE DEC 13 2016

...GALE WARNING NOW IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY...

* WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS NEAR 40 KT ON
  WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 10 TO 13 FT
  AROUND 9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-141300-
/O.EXT.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
846 PM PST TUE DEC 13 2016

...GALE WARNING NOW IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY...

* WINDS...SOUTH WINDS 20 TO 30 KT...GUSTING TO 40 KT ON WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 10 TO 13 FT
  AROUND 9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
751 
WHUS76 KEKA 141034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PST WED DEC 14 2016

PZZ455-141845-
/O.CON.KEKA.SC.Y.0122.161214T1100Z-161214T1500Z/
/O.CON.KEKA.GL.W.0064.161214T1500Z-161215T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
234 AM PST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
PST THIS EVENING...

* WINDS...SOUTH INCREASING TO 20 T0 25 KT WITH GUSTS AROUND 40 KT
  TODAY.

* WAVES/SEAS...SOUTHERLY BUILDING TO AROUND 11 FT AROUND 9 SECONDS
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-141845-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-161214T1100Z/
/O.CON.KEKA.GL.W.0064.161214T1100Z-161215T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 AM PST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WINDS...SOUTH INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 40 KT
  TODAY.

* WAVES/SEAS...SOUTHERLY BUILDING AROUND 12 FT AROUND 9 SECONDS
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-141845-
/O.CON.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 AM PST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

* WINDS...SOUTH INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT 
  TODAY.

* WAVES/SEAS...SOUTHERLY BUILDING TO AROUND 11 FT AROUND 9
  SECONDS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-141845-
/O.CON.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
234 AM PST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

* WINDS...SOUTH 20 TO 30 KT WITH GUST UP TO 40 KT TODAY.

* WAVES/SEAS...SOUTHERLY BUILDING TO AROUND 11 FT AROUND 9 SECONDS
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
509 
WHUS76 KEKA 141040
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 AM PST WED DEC 14 2016

PZZ475-141845-
/O.EXP.KEKA.SC.Y.0123.000000T0000Z-161214T1100Z/
/O.CON.KEKA.GL.W.0064.161214T1100Z-161215T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
240 AM PST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WINDS...SOUTH INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 40 
  KT TODAY. 

* WAVES/SEAS...SOUTHERLY BUILDING AROUND 12 FT AROUND 9 SECONDS 
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-141845-
/O.CON.KEKA.SC.Y.0122.161214T1100Z-161214T1500Z/
/O.CON.KEKA.GL.W.0064.161214T1500Z-161215T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
240 AM PST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM PST THIS
EVENING...

* WINDS...SOUTH INCREASING TO 20 T0 25 KT WITH GUSTS AROUND 40 
  KT TODAY. 

* WAVES/SEAS...SOUTHERLY BUILDING TO AROUND 11 FT AROUND 9 
  SECONDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-141845-
/O.CON.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
240 AM PST WED DEC 14 2016

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTH INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT 
  TODAY. 

* WAVES/SEAS...SOUTHERLY BUILDING TO AROUND 11 FT AROUND 9 
  SECONDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-141845-
/O.CON.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
240 AM PST WED DEC 14 2016

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTH 20 TO 30 KT WITH GUST UP TO 40 KT TODAY.

* WAVES/SEAS...SOUTHERLY BUILDING TO AROUND 11 FT AROUND 9 
  SECONDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:36 PM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Dec 13, 3:36 PM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
336 PM PST Tue Dec 13 2016

.SYNOPSIS...As a series of low pressure systems and their
associated surface fronts cross the region, widespread rainfall
will develop across all of northern California. Some of the
rainfall may become quite heavy at times. A general 3 to 6 inches
of rainfall, with locally higher amounts, is likely through
Friday morning. Some higher elevations snows are possible,
especially for Thursday and Friday, as cooler air drops south into
the region, with snow levels as low as the 1000 to 2000 feet
range.

&&

.SHORT TERM (Tonight through Thursday)...Rain drops will soon be
falling on your head (if you venture outside, as the latest
Doppler radar loop shows precipitation developing and moving north
as expected. A warm front and associated surface low are still
seen in the latest model runs for this evening through tomorrow
morning. As the low treks northeast towards the Brookings area,
it'll draw a warm front northward. The models also continue to
show an atmospheric river (AR) setup, with high precipitable water
values (PWATS) remaining aimed at the Redwood Coast.

As the first wave of low pressure drifts off to the northeast, a
trailing cold front will hang up along a Humboldt Bay to Orick
line as a secondary surface low rides northeast along this front.
This low will lift the front slightly farther north as a warm
front before another trailing cold front drops southeast. Good
low-level convergence is seen with all of these lows/fronts,
leading to increased confidence in widespread rainfall, a good
chunk of it moderate to heavy at times in terms of rainfall
intensity affecting the region.

Additionally, taking a closer look at some of our internal ensemble
diagnostics, the AR is well seen at 500mb, with the models showing
integrated vapor transport (IVT) levels consistent with a
moderately strong AR setup, with anomalies running in the 4 to 5
standard deviations above normal range for both systems. All of
this means there are several good "heavy rain signatures". As it
stands right now, the first heavier rainfall period looks to be
from near sunset this evening through tomorrow morning.
Precipitation will become more showery in nature from mid morning
through mid-afternoon Wednesday, before the next batch of heavy
rain arrives for the Wednesday evening through Thursday evening
time frame, with rain coverage and intensity gradually declining
from northwest to southeast overnight Thursday night into Friday
morning. /PD

.LONG TERM (Thursday night through next Tuesday)...As the pair
of storm systems slide off to the east, cooler air will drop south
across our neck of the woods. Sufficient residual moisture and
diurnal heating will promote shower development, some of which
will be snow showers for the higher elevations. The latest model
runs have trended colder aloft, with snow levels ranging from near
1000 feet (maybe lower) across interior Del Norte County, climbing
into the 1500 to 2000 feet range by the time one reaches Mendocino
County. Light QPF amounts look to limit any snowfall to the inch
or less range for the area passes, but this is something we'll be
keeping an eye on. At this time, any winter weather headlines
remain questionable. /PD

&&

.AVIATION...An approaching storm system will cause conditions to
deteriorate through this 24 hour TAF cycle. The warm front on radar
imagery this afternoon will shift northward through Wednesday. This
will bring light rain with possible reductions to visibility and
ceilings this evening. Conditions will deteriorate more so late
tonight as the heavy rain impacts northwestern California. Heavy
rain will be possible through Wednesday morning primarily northward
of Cape Mendocino. Then the front will shift southward late in the
period bringing widespread rain to the region through Thursday. In
addition to IFR to LIFR conditions, low level wind shear will pose a
threat Wednesday morning and diminish by early Wednesday evening.
/KML

&&

.MARINE...Lower winds and seas will persist through the remainder of
the day before a storm system causes increasing south winds and
steep building waves late tonight through Wednesday afternoon.
A small craft advisory was issued for the southern waters early
Wednesday morning as winds and waves increase initially to the
south. Southerly gales still look like a good possibility for
Wednesday afternoon, however, models backed off on the strength and
longevity of these south winds. As a result, we upgraded the watches
to gale warnings but they are much shorter than the time frame of
the original watches. The southern inner waters looks more marginal
for gale criteria but still can see gusty conditions and steep waves.
Thus a hazardous seas warning was issued, in addition to the small
craft, to account for the large, steep waves. North winds will
develop behind the front on Thursday and maintain steeper waves
through the weekend. /KML

.COASTAL FLOODING...High astronomical tides in conjunction with a
storm surge will result in coastal flooding around Humboldt Bay on
Wednesday around high tide. High tide at the North Spit tide gauge
will occur at 11:11 AM with the tide peaking between 9.0 and 9.3
feet. Flooding will be possible an hour or so before/after high tide
in areas like King Salmon and around Humboldt Bay. Minor flooding
will be possible again on Thursday with the tide predicted to reach
near 8.8ft (with the storm surge). /KML

&&

.HYDROLOGY...Given the conditions described above, the Flood
Watch in place looks good. Model guidance continues to show
several area rivers reaching monitor to flood stage, with some
potential for flooding conditions. This will obviously be
situational dependent, with the current model runs still varying
some on where, when, and how much rainfall occurs. Although the
deviations are somewhat minor, they can play a big role on which
rivers possibly flood. Please continue to monitor the forecast
updates over the next 48 hours.

Another concern will be urban flooding for poor drainage areas and
along the smaller watersheds. Rock or mud slides may also affect
your travel plans. Allowing extra travel time is highly recommended
over the next couple of days. /PD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late Thursday night for CAZ101>113.
     Coastal Flood Advisory from 10 AM to 1 PM Wednesday for CAZ103.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning from 9 AM to 4 PM Wednesday for PZZ450-470-475.
     Small Craft Advisory from 3 AM to 9 PM Wednesday for PZZ455.
     Hazardous Seas Warning from 9 AM to 4 PM Wednesday for
      PZZ455.
     Small Craft Advisory from 3 AM to 9 AM Wednesday for PZZ475.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 13, 3:10 AM PST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
310 AM PST TUE DEC 13 2016

CAZ101-102-104>113-141115-
COASTAL DEL NORTE-DEL NORTE INTERIOR-SOUTHWESTERN HUMBOLDT-
NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR-
NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
310 AM PST TUE DEC 13 2016

...FLOOD WATCH IN EFFECT FROM NOON PST TODAY THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

AN APPROACHING STORM SYSTEM WILL BRING HEAVY RAIN AND THE
POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND
LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO RESULT IN
INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN
ROADS...PARTICULARLY AS WINDS BECOME GUSTY LATE TONIGHT INTO
WEDNESDAY OVER EXPOSED COASTAL AND HIGH ELEVATION AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

MODERATE TO HEAVY RAIN WILL CONTINUE WEDNESDAY AND
THURSDAY...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND
SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS
CAN BE EXPECTED WEDNESDAY...MOSTLY IN EXPOSED COASTAL AND HIGH
ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE
POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ103-141115-
NORTHERN HUMBOLDT COAST-
310 AM PST TUE DEC 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM
PST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM NOON PST TODAY THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.
A FLOOD WATCH IS CURRENTLY IN EFFECT.

HIGH ASTRONOMICAL TIDES WILL POSE A THREAT FOR MINOR COASTAL
FLOODING LATE THIS MORNING.

IN ADDITION TO THE COASTAL FLOOD ADVISORY...AN APPROACHING STORM
SYSTEM WILL BRING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF
MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR
DRAINAGE. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE
ACTIVITY ALONG MOUNTAIN ROADS...PARTICULARLY AS WINDS BECOME GUSTY
LATE TONIGHT INTO WEDNESDAY OVER EXPOSED COASTAL AND HIGH
ELEVATION AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

MINOR COASTAL FLOODING WILL BE POSSIBLE LATE WEDNESDAY MORNING DUE
TO THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND STRENGTHENING
SOUTHERLY WINDS.

OTHERWISE...MODERATE TO HEAVY RAIN WILL CONTINUE WEDNESDAY AND
THURSDAY...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND
SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS
CAN BE EXPECTED WEDNESDAY...MOSTLY IN EXPOSED COASTAL AND HIGH
ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE
POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:21 PM PSTWind AdvisoryEKADel Norte, Humboldt24 hr
Dec 14, 11:42 AM PSTCoastal Flood WarningEKADel Norte, Humboldt78 min
Dec 14, 1:43 PM PSTAreal Flood WarningEKADel Norte3 hr
Dec 14, 1:57 PM PSTAreal Flood AdvisoryEKADel Norte4 hr
Dec 14, 2:50 PM PSTRiver Flood AdvisoryEKAMendocino39 hr
Dec 14, 3:15 PM PSTRiver Flood WarningEKAMendocino44 hr
Dec 14, 3:15 PM PSTRiver Flood WarningEKAHumboldt49 hr
Dec 14, 3:15 PM PSTRiver Flood WarningEKAHumboldt24 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.